Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 80, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 4, 2015, 5:08 PM EDT for 4 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 4, 2015, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 131 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1432 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
775
WGUS53 KJKL 042108
FFWJKL
KYC125-147-199-231-050015-
/O.NEW.KJKL.FF.W.0080.150804T2108Z-150805T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT TUE AUG 4 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 815 PM EDT
* AT 507 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
TORRENTIAL RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY. THE HEAVIEST RAIN IN EXCESS OF TWO INCHES IN THE
PAST HOUR HAS FALLEN NEAR FAUBUSH...NAOMI...TRIMBLE...NANCY AND
THE PULASKI COUNTY PARK.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...NAOMI...FRAZER...
DELTA...BENT...MILL SPRINGS...FAUBUSH...SOMERSET PULASKI AIRPORT...
KIDDER...GENERAL BURNSIDE S.P....HUXLEY...GRADE...QUINTON...
ELIHU...GREENWOOD...RUTH...TATEVILLE AND SLOANS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3711 8490 3711 8480 3714 8460 3713 8426
3702 8432 3693 8432 3691 8431 3686 8434
3685 8433 3685 8467 3696 8489 3700 8484
3705 8491
$$
JP2 follow-up statements
127
WGUS73 KJKL 042231
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT TUE AUG 4 2015
KYC125-147-199-231-050015-
/O.CON.KJKL.FF.W.0080.000000T0000Z-150805T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-WAYNE KY-PULASKI KY-MCCREARY KY-
631 PM EDT TUE AUG 4 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
SOUTHWESTERN LAUREL...NORTHEASTERN WAYNE...SOUTHERN PULASKI AND
NORTHEASTERN MCCREARY COUNTIES...
AT 629 PM EDT...DOPPLER RADAR INDICATED MORE SHOWERS AND
THUNDERSTORMS LOCATED JUST UPSTREAM FROM THE ONGOING WARNING.
ALTHOUGH HEAVIEST RAINS WITHIN THE WARNING HAVE ENDED...CONTINUED
RUNOFF AND ANY ADDITIONAL RAINFALL OVER THE NEXT 2 HOURS COULD LEAD
TO CONTINUED FLASH FLOODING CONCERNS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...NAOMI...FRAZER...DELTA...
BENT...MILL SPRINGS...FAUBUSH...SOMERSET PULASKI AIRPORT...KIDDER...
GENERAL BURNSIDE S.P....HUXLEY...GRADE...QUINTON...ELIHU...
GREENWOOD...RUTH...TATEVILLE AND SLOANS VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3711 8490 3711 8480 3714 8460 3713 8426
3702 8432 3693 8432 3691 8431 3686 8434
3685 8433 3685 8467 3696 8489 3700 8484
3705 8491
$$
JMW793
WGUS73 KJKL 050025
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
825 PM EDT TUE AUG 4 2015
KYC125-147-199-231-050034-
/O.EXP.KJKL.FF.W.0080.000000T0000Z-150805T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-WAYNE KY-PULASKI KY-MCCREARY KY-
825 PM EDT TUE AUG 4 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAUREL...NORTHEASTERN
WAYNE...SOUTHERN PULASKI AND NORTHEASTERN MCCREARY COUNTIES HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3711 8490 3711 8480 3714 8460 3713 8426
3702 8432 3693 8432 3691 8431 3686 8434
3685 8433 3685 8467 3696 8489 3700 8484
3705 8491
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:53 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 4, 3:53 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 353 PM EDT TUE AUG 4 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 352 PM EDT TUE AUG 4 2015 A NEARLY STATIONARY BOUNDARY REMAINS DRAPED FROM WEST TO EAST ACROSS THE CENTRAL PART OF THE FORECAST AREA. THIS HAS SERVED AS A FOCUS FOR CONVECTION THIS AFTERNOON...AND ONCE AGAIN WE ARE DEALING WITH SOME HEAVY RAINERS. WE DO EXPECT THIS ACTIVITY TO DISSIPATE THIS EVENING...AND WILL DECREASE RAIN CHANCES AS THE EVENING PROGRESSES. THE SURFACE BOUNDARY WILL REMAIN ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS...WHILE A COUPLE OF MID/UPPER LEVEL SHORT WAVE TROUGHS MOVE EAST FROM THE PLAINS INTO THE OH VALLEY. A RATHER NEBULOUS WAVE WILL AFFECT THE REGION LATER TONIGHT...AND HAVE INCREASED RAIN CHANCES AGAIN LATE TONIGHT FOR THE WESTERN PART OF THE AREA. A SECOND AND MUCH STRONGER WAVE WILL BEGIN TO AFFECT THE AREA WEDNESDAY NIGHT. WHILE THERE IS GOOD MODEL AGREEMENT ON A STRONG WAVE MOVING INTO THE OH VALLEY...EXACTLY WHERE THE HEAVIEST RAIN AXIS WILL SET UP IS IN QUESTION. HOWEVER WITH PRECIPITABLE WATER INCREASING...THE POSSIBILITY FOR TRAINING...AND THE THREAT FOR MORE WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH BEGINNING 11 PM WEDNESDAY AND RUNNING TO 7 AM FRIDAY. THIS IS FOR ALL BUT THE MOST SOUTHERN TIER OF COUNTIES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 352 PM EDT TUE AUG 4 2015 MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH A MODESTLY AMPLIFIED MID/UPPER LEVEL LONG WAVE PATTERN TO START OUT THE EXTENDED. WE FIND OUR AREA UNDER THE INFLUENCES OF NORTHWEST FLOW ALOFT WITH WEAK EMBEDDED IMPULSES THROUGH THE MID TERM. THEN WE FINISH UP THE EXTENDED WITH ANOTHER RESPECTABLE SHORTWAVE THAT MOVES OUT OF THE UPPER MIDWEST AND THAT REINFORCES AN EASTERN CONUS MEAN TROUGH. FIRST TROUGH IS EXPECTED TO MOVE ACROSS THE OH/TN VALLEY REGIONS WEDNESDAY NIGHT THROUGH THURSDAY. HOWEVER...THERE CONTINUE TO BE SOME SIGNIFICANT DIFFERENCES AT THE SFC. ATTM AMPLE MOISTURE...A RELATIVELY SLOW MOVING SFC SYSTEM...THE POTENTIAL FOR TRAINING AND OTHER FAVORABLE HYDRO PARAMETERS SUGGEST THAT LOCALLY HEAVY RAINFALL MAY BECOME A CONCERN FROM WEDNESDAY NIGHT THROUGH LATE THURSDAY EVENING. HOWEVER...MUCH WILL DEPEND ON THE EXACT TRACK OF THE SFC WAVE WHICH THE 12Z GFS TAKES FURTHER TO OUR SOUTH. WITH THE MORE SOUTHERLY PATH OF THE GFS ITS AXIS OF HEAVIEST RAINFALL IS...AS WOULD BE EXPECTED ACROSS THE HEART OF THE COMMONWEALTH. THE 0Z ECMWF AND 12Z NAM KEEP THE STORM TRACK FURTHER NORTH AND CONSEQUENTLY HEAVIEST AXIS OF RAIN ALONG AND EITHER SIDE OF THE OHIO RIVER. THOUGHTS ARE TO ISSUE A FLASH FLOOD WATCH FOR THE WINDOW OF CONCERN...WHICH WILL STRADDLE THE SHORT AND LONG TERM FORECAST PERIODS. THEREAFTER DETAILS ASSOCIATED WITH THE EVOLUTION OF THE PATTERN REMAIN LOWER CONFIDENCE. AS SUCH...STAYED PRETTY CLOSE TO THE OFFERED BLENDED GUIDANCE. WILL BE INCREASING POPS INTO CATEGORICAL TERRITORY FOR THURSDAY PROPER. THE BOUNDARY WILL SAG SOUTHEAST BEHIND THE DEPARTING SFC LOW AND DISSIPATE BY THE WEEKEND...ALLOWING FOR MAINLY DRY WEATHER. MEAN EASTERN CONUS TROUGH WILL AMPLIFY AGAIN ACROSS THE OHIO VALLEY BY EARLY TO MID NEXT WEEK...BRINGING ANOTHER FRONTAL ZONE WITH ASSOCIATED WEATHER THROUGH THE AREA AND TO OUR SOUTH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 124 PM EDT TUE AUG 4 2015 A STALLED FRONT REMAINS IN PLACE ACROSS KENTUCKY. THIS WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. THE CHANCE OF ANY SPECIFIC TAF SITE BEING AFFECTED IS LOW...AND EXPECT ANY STORMS TO MAINLY OCCUR ACROSS THE SW HALF OF THE FORECAST AREA. WITH THIS IN MIND WILL CARRY VCTS AT JKL...LOZ AND SME FOR A FEW HOURS BEGINNING AT 21Z. FOG IS EXPECTED TO DEVELOP LATE TONIGHT...REDUCING VISIBILITY TO IFR OR WORSE UNTIL AROUND 13Z ON WEDNESDAY. OUTSIDE OF ANY THUNDERSTORMS OR LATE NIGHT/EARLY MORNING FOG...VFR CONDITIONS WILL PREVAIL. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT FOR KYZ044-050>052-058>060-068-069-079-080-088-104-106>120. && SHORT TERM...SBH LONG TERM...RAY AVIATION...SBH
Hazardous weather outlook, Aug 4, 4:19 PM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT TUE AUG 4 2015 KYZ044-050>052-058>060-068-069-079-080-088-104-106>120-051200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT... BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ... COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 419 PM EDT TUE AUG 4 2015 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. THUNDERSTORMS FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING MAY PRODUCE VERY HEAVY RAINFALL...INCREASING THE THREAT FOR FLASH FLOODING. RAPID RISES ON AREA STREAMS AND CREEKS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KYZ083>087-051200- WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE 419 PM EDT TUE AUG 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH FRIDAY...THEN AGAIN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SBH/RAY
In the hours before
Special weather statement, Aug 4, 3:16 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT TUE AUG 4 2015
KYZ115-117-042000-
LESLIE-PERRY-
316 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT LESLIE...PERRY...
AT 316 PM EDT...A STRONG THUNDERSTORM WAS OVER THOUSANDSTICKS...OR
OVER HYDEN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HYDEN...DALEY...ESSIE...STINNETT...HOSEA...WENDOVER...HOSKINSTON...
FREW...LEATHERWOOD...CHAPPELL...THOUSANDSTICKS...DRYHILL...ASHER...
BIG FORK...SMILAX...BOBS FORK...TOULOUSE...CUTSHIN...BIG ROCK AND
KALIOPI.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 37 AND 51.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3695 8333 3715 8355 3716 8355 3729 8342
3709 8305
TIME...MOT...LOC 1916Z 311DEG 22KT 3717 8341
ABESpecial weather statement, Aug 4, 3:46 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
346 PM EDT TUE AUG 4 2015
KYZ110-113-118-120-042015-
KNOTT-LETCHER-FLOYD-PIKE-
346 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT KNOTT...LETCHER...FLOYD...
PIKE...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS OVER TOPMOST...OR 11 MILES
EAST OF HINDMAN...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...WAYLAND...
GREENLEAF...HI HAT...EHKHORN MINE...FISHPOND LAKE...EAST MCDOWELL...
BUCKINGHAM...KITE...TOLLIVER TOWN...GASKILL...SPEIGHT...CROMONA...DRY
CREEK...TOPMOST...GALVESTON AND BURTON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 17.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3720 8254 3720 8256 3715 8263 3714 8267
3715 8268 3734 8292 3748 8279 3739 8240
TIME...MOT...LOC 1946Z 305DEG 22KT 3737 8278
ABESpecial weather statement, Aug 4, 4:12 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 412 PM EDT TUE AUG 4 2015 KYZ111-114-042045- OWSLEY-LEE- 412 PM EDT TUE AUG 4 2015 ...A STRONG THUNDERSTORM WILL AFFECT OWSLEY...LEE... AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER IDA MAY...OR NEAR BOONEVILLE...MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOONEVILLE...MAJOR...CONKLING...LEVI...ENDEE...TAFF...CRESSMONT... BLAKE...IDA MAY...BANFORD...TURIN...PEBWORTH...DELVINTA... HEIDELBERG...CHESTNUT GAP...SCOVILLE...TRAVELLERS REST...COWCREEK... SOUTHFORK AND VINCENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3753 8385 3758 8378 3745 8356 3734 8371 TIME...MOT...LOC 2012Z 317DEG 16KT 3751 8378 JMW
Special weather statement, Aug 4, 4:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
436 PM EDT TUE AUG 4 2015
KYZ079-042100-
PULASKI-
436 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PULASKI...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER FAUBUSH...OR 11 MILES
WEST OF SOMERSET...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI...SCIENCE HILL...BURNSIDE...PULASKI COUNTY PARK...
NAOMI...BENT...FAUBUSH...VALLEY OAK...SOMERSET PULASKI AIRPORT...
MAGNUM...GRADE...ELIHU...SHOPVILLE...HOGUE...RUTH...CAINS STORE...
STAB...POINTER AND WOODSTOCK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
32.
LOUIS B. NUNN PARKWAY
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3711 8490 3718 8481 3730 8448 3699 8434
3698 8435 3699 8482 3701 8486 3705 8491
TIME...MOT...LOC 2036Z 255DEG 25KT 3706 8482
JMWSpecial weather statement, Aug 4, 4:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT TUE AUG 4 2015
KYZ112-114>116-042115-
CLAY-BREATHITT-OWSLEY-PERRY-
446 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...BREATHITT...OWSLEY...
PERRY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS OVER CHESTNUT GAP...OR OVER
BOONEVILLE...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BOONEVILLE...BUCKHORN...CROCKETTSVILLE...WHOOPFLAREA...LEROSE...
BUCKHORN LAKE S.P....BEECH...SEBASTIAN'S BRANCH...BRUTUS...
RICETOWN...COWCREEK...VALJEAN...GOBBARD...NEWFOUND...PANCO...LUCKY
FORK...JETTS CREEK...SAUL...HOUSTON AND TALBERT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3747 8370 3751 8360 3750 8358 3753 8356
3732 8334 3730 8338 3732 8340 3729 8344
3729 8347 3728 8349 3726 8348 3725 8349
3720 8359
TIME...MOT...LOC 2046Z 324DEG 22KT 3747 8366
JMWSpecial weather statement, Aug 4, 4:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT TUE AUG 4 2015
KYZ087-088-117-042130-
BELL-HARLAN-LESLIE-
448 PM EDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...AND LESLIE
COUNTIES THROUGH 530 PM EDT...
AT 447 PM EDT...A STRONG THUNDERSTORM WAS OVER TREMONT...OR NEAR
HARLAN...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARLAN...LOYALL...EVARTS...WALLINS CREEK...SUNSHINE...ROSSPOINT...
SMITH...LIGGETT...GOLDEN ASH...SOUTH WALLINS...BARDO...TWAY...
LONGTON...SPRUCE PINE...GRAYS KNOB...FLAGLER...PEEPACE STORE...
LENARVE...KENVIR AND TACKY TOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3667 8351 3682 8351 3686 8356 3690 8355
3694 8351 3697 8341 3685 8307 3683 8310
3680 8310 3678 8313 3674 8314 3674 8320
3671 8331 3666 8344
TIME...MOT...LOC 2047Z 296DEG 19KT 3687 8341
JPThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:26 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming | 31 min |
| Aug 3, 8:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Aug 3, 8:44 PM EDT | Special Weather Statement | JKL | Bath | 46 min |
| Aug 3, 8:55 PM EDT | Special Weather Statement | JKL | Fleming | 35 min |
| Aug 3, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 39 min |
| Aug 3, 9:15 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| Aug 3, 9:18 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 117 min |
| Aug 3, 9:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Aug 3, 9:41 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 9:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:04 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 10:18 PM EDT | Special Weather Statement | JKL | Johnson | 42 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:34 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 3, 10:55 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 50 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Aug 3, 11:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| Aug 3, 11:43 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 4, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 42 min |
| Aug 4, 12:44 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 61 min |
| Aug 4, 12:51 AM EDT | Areal Flood Warning | JKL | Bath, Montgomery | 9 hr |
| Aug 4, 2:08 AM EDT | Special Weather Statement | JKL | Clay | 37 min |
| Aug 4, 2:45 AM EDT | Special Weather Statement | JKL | Leslie | 45 min |
| Aug 4, 2:51 AM EDT | Special Weather Statement | JKL | Elliott | 24 min |
| Aug 4, 3:06 AM EDT | Special Weather Statement | JKL | Johnson | 39 min |
| Aug 4, 3:18 AM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 50 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | JKL | Leslie | 44 min |
| Aug 4, 3:26 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | JKL | Knott | 29 min |
| Aug 4, 3:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Pike | 112 min |
| Aug 4, 4:12 PM EDT | Special Weather Statement | JKL | Owsley | 33 min |
| Aug 4, 4:25 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 3 hr |
| Aug 4, 4:36 PM EDT | Special Weather Statement | JKL | Pulaski | 24 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | JKL | Harlan | 42 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 25 min |
| Aug 4, 4:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 3 hr |
| Aug 4, 5:01 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:10 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | JKL | Estill, Lee, Owsley, Powell | 28 min |
| Aug 4, 7:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.